Mathematical Programming

, Volume 99, Issue 2, pp 311–327 | Cite as

Coderivatives in parametric optimization

  • Adam B. Levy
  • Boris S. Mordukhovich
Article

Abstract.

We consider parametric families of constrained problems in mathematical programming and conduct a local sensitivity analysis for multivalued solution maps. Coderivatives of set-valued mappings are our basic tool to analyze the parametric sensitivity of either stationary points or stationary point-multiplier pairs associated with parameterized optimization problems. An implicit mapping theorem for coderivatives is one key to this analysis for either of these objects, and in addition, a partial coderivative rule is essential for the analysis of stationary points. We develop general results along both of these lines and apply them to study the parametric sensitivity of stationary points alone, as well as stationary point-multiplier pairs. Estimates are computed for the coderivative of the stationary point multifunction associated with a general parametric optimization model, and these estimates are refined and augmented by estimates for the coderivative of the stationary point-multiplier multifunction in the case when the constraints are representable in a special composite form. When combined with existing coderivative formulas, our estimates are entirely computable in terms of the original data of the problem.

Keywords

parametric optimization variational analysis sensitivity Lipschitzian stability generalized differentiation coderivatives 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aubin, J.-P.: Lipschitz behavior of solutions to convex minimization problems. Math. Oper. Res. 9, 87–111 (1984)MathSciNetMATHGoogle Scholar
  2. 2.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer-Verlag, New York, 2000Google Scholar
  3. 3.
    Burke, J.V., Overton, M.L.: Variational analysis of non-Lipschitz spectral functions. Math. Program. 90, 317–351 (2001)MathSciNetGoogle Scholar
  4. 4.
    Dontchev, A.L., Rockafellar, R.T.: Characterizations of strong regularity for variational inequalities over polyhedral convex sets. SIAM J. Optim. 7, 1087–1105 (1996)MathSciNetGoogle Scholar
  5. 5.
    Henrion, R., Römisch, W.: Metric regularity and quantitative stability in stochastic programming with probabilistic constraints. Math. Prog. 84, 55–88 (1999)MathSciNetGoogle Scholar
  6. 6.
    Klatte, D., Kummer, B.: Nonsmooth Equations in Optimization. Kluwer Academic Publishers, Boston, 2002Google Scholar
  7. 7.
    Lewis, A.S.: Nonsmooth analysis of eigenvalues. Math. Prog. 84, 1–24 (1999)MathSciNetMATHGoogle Scholar
  8. 8.
    Lucet, Y., Ye, J.J.: Sensitivity analysis of the value function for optimization problems with variational inequality constraints. SIAM J. Control Optim. 40, 699–723 (2001)CrossRefMathSciNetMATHGoogle Scholar
  9. 9.
    Luo, Z.-Q., Pang, J.-S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge, U.K., 1996Google Scholar
  10. 10.
    Levy, A.B., Poliquin, R., Rockafellar, R.T.: Stability of locally optimal solutions. SIAM J. Optim. 10, 580–604 (2000)CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Levy, A.B., Rockafellar, R.T.: Variational conditions and the proto-differentiation of partial subgradient mappings. Nonlinear Analysis, Theory, Methods and Applications 26, 1951–1964 (1996)Google Scholar
  12. 12.
    Mordukhovich, B.S.: Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions. Trans. Am. Math. Soc. 340, 1–35 (1993)MathSciNetMATHGoogle Scholar
  13. 13.
    Mordukhovich, B.S.: Generalized differential calculus for nonsmooth and set-valued mappings. J. Math. Anal. Appl. 183, 250–288 (1994)CrossRefMathSciNetMATHGoogle Scholar
  14. 14.
    Mordukhovich, B.S.: Stability theory for parametric generalized equations and variational inequalities via nonsmooth analysis. Trans. Am. Math. Soc. 343, 609–658 (1994)MathSciNetMATHGoogle Scholar
  15. 15.
    Mordukhovich, B.S., Outrata, J.V.: On second-order subdifferentials and their applications. SIAM J. Optim. 12, 139–169 (2001)CrossRefMathSciNetMATHGoogle Scholar
  16. 16.
    Outrata, J.V.: A generalized mathematical program with equilibrium constraints. SIAM J. Control Optim. 38, 1623–1638 (2000)CrossRefMathSciNetMATHGoogle Scholar
  17. 17.
    Poliquin, R., Rockafellar, R.T.: Tilt stability of a local minimum. SIAM J. Optim. 8, 287–299 (1998)CrossRefMathSciNetMATHGoogle Scholar
  18. 18.
    Robinson, S.M.: Generalized equations and their solutions, part I: basic theory. Math. Prog. Study 10, 128–141 (1979)MathSciNetMATHGoogle Scholar
  19. 19.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer-Verlag, Berlin, 1998Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Adam B. Levy
    • 1
  • Boris S. Mordukhovich
    • 2
  1. 1.Department of MathematicsBowdoin CollegeBrunswick
  2. 2.Department of MathematicsWayne State UniversityDetroit

Personalised recommendations